Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 16, 2006, 6:18 AM CDT for Harrison County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 6:18 AM CDT (11:18 UTC)
- Expired
- Oct 16, 2006, 6:45 AM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 5:58 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 161118 TORLIX MSC047-161145- /O.NEW.KLIX.TO.W.0041.061016T1118Z-061016T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 618 AM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF BILOXI * UNTIL 645 AM CDT * AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF BILOXI...OR ABOUT 6 MILES NORTH OF GULFPORT...MOVING NORTH AT 25 MPH. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3041 8913 3038 8891 3067 8888 3068 8912 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 4:27 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 16, 4:27 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT MON OCT 16 2006
.DISCUSSION...NUMEROUS WEATHER CONCERNS ARE ON TAP EARLY IN THE
FORECAST PERIOD. WIDESPREAD RAIN OCCURRING ACROSS MUCH OF THE
FORECAST AREA EARLY THIS MORNING WITH EMBEDDED SUPERCELLS. THE
SUPERCELLS OCCURRING TO THE NORTH OF A WARM FRONT BISECTING THE
AREA APPEAR TO BE ELEVATED WHILE CELLS ALONG AND SOUTH OF THE
BOUNDARY ARE SURFACE BASED AND HAVE PRODUCED TWO OR THREE TORNADOS
THAT HAVE RESULTED IN SOME DAMAGE ALREADY THIS MORNING. THE THREAT
OF SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH THE DAY WITH THE
GREATEST THREAT OF SHORT LIVED TORNADOES DURING THE MORNING AND
EARLY AFTERNOON HOURS WHEN VERY IMPRESSIVE HELICITY VALUES AND
SHEAR WILL BE THE GREATEST. ALL OF THIS IS OCCURRING IN ADVANCE
OF AN UPPER LOW/SHORT WAVE OVER NEW MEXICO THAT WAS ADVANCING
TOWARD THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. AS IT
TRAVERSES EAST NORTHEAST MODELS FORECAST THIS FEATURE TO DEVELOP
INTO AN OPEN WAVE AND GRADUALLY WEAKEN. IN THE MEANTIME...A STRONG
LOW LEVEL JET HAS DEVELOPED IN ADVANCE OF THIS SYSTEM ACROSS THE
LOWER MISSISSIPPI VALLEY AND WAS ADVECTING VERY RICH MOISTURE
LADEN AIR NORTHWARD. THIS FEATURE WILL SHIFT GRADUALLY NORTHEAST
ACROSS THE REGION THROUGH THE DAY AND INTO TONIGHT. A FAVORABLY
POSITIONED UPPER LEVEL JET WILL ALSO AID THUNDERSTORM DEVELOPMENT.
PERSISTENT STRONG EAST TO SOUTHEAST FLOW HAS CAUSED TIDES TO RISE TO
TWO TO THREE FEET ABOVE NORMAL ALONG SOME COASTAL AREAS WITH MINOR
COASTAL FLOODING ALREADY BEING REPORTED IN HANCOCK COUNTY. SINCE
THESE STRONG WINDS WILL CONTINUE INTO TONIGHT...THE COASTAL FLOOD
WATCH HAS BEEN UPGRADED TO A COASTAL FLOOD WARNING. THE
POSSIBILITY OF HEAVY RAINFALL THROUGH TONIGHT ACROSS THE NORTHWEST
ZONES WILL NECESSITATE THE CONTINUATION OF THE FLASH FLOOD WATCH
IN THAT AREA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
CONTINUE INTO TUESDAY MORNING BEFORE WINDS AND WAVES DIMINISH.
THE GFS AND NAM DIFFER IN THEIR SOLUTIONS FOR TUESDAY AND
WEDNESDAY THE NAM BEING MUCH WETTER THAN THE GFS WHICH BRINGS
DRIER AIR INTO THE REGION FASTER. PLAN TO KEEP SOME POPS IN THE
FORECAST THROUGH TUESDAY...BUT WILL GO WITH THE DRY GFS FOR
TUESDAY NIGHT AND WEDNESDAY. THE NEXT CHANCE FOR RAIN COMES
THURSDAY AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA AS A BROAD
UPPER TROUGH SHIFTS EAST ACROSS THE CONUS. ANOTHER COLD FRONT AND
A CHANCE FOR RAIN WILL AFFECT THE AREA SATURDAY NIGHT AND SUNDAY
MORNING AS AN UPPER TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 72 85 68 / 100 100 40 10
BTR 82 74 86 69 / 100 100 50 10
MSY 84 76 86 72 / 100 90 50 10
GPT 80 74 84 71 / 90 80 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
COASTAL FLOOD WARNING THROUGH TUESDAY MORNING FOR LAZ066-
LAZ067-LAZ068-LAZ069-LAZ070-LAZ064-LAZ063-LAZ062-LAZ061-
LAZ060-LAZ058-LAZ050-LAZ038-LAZ040.
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068-
MSZ069-MSZ070.
COASTAL FLOOD WARNING THROUGH TUESDAY MORNING FOR MSZ080-
MSZ081-MSZ082-
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT TUESDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ530.
&&Hazardous weather outlook, Oct 16, 5:25 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CDT MON OCT 16 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161700- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 525 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE ALONG A WARM FRONT MOVING NORTH ACROSS THE AREA WILL BE CONDUCIVE FOR SEVERE THUNDERSTORM DEVELOPMENT TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREATS WILL BE SHORT LIVED ISOLATED TORNADOES DEVELOPING FROM STRONGLY ROTATING STORMS AND DAMAGING WINDS. FLASH FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE EAST-CENTRAL AND SOUTH CENTRAL PARISHES OF LOUISIANA...INCLUDING THE GREATER BATON ROUGE AREA...AND EXTREME SOUTHWEST MISSISSIPPI. THE THREAT OF FLOODING RAINS WILL PREVAIL THROUGH TONIGHT WITH 3 TO 5 INCHES OF RAIN LIKELY IN THE WATCH AREA WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL MISSISSIPPI AND COASTAL AREAS OF SOUTHEAST LOUISIANA...INCLUDING LOCATIONS AROUND LAKES PONTCHARTRAIN AND MAUREPAS...THROUGH TONIGHT. PERSISTENT AND STRONG EAST TO SOUTHEAST WINDS ACROSS THE COASTAL WATERS HAVE RESULTED IN TIDES OF TWO TO THREE FEET ABOVE NORMAL. COASTAL FLOODING IS EXPECTED IN SOME LOCATIONS THROUGH TONIGHT. MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS FOR HIGH SEAS AND STRONG EAST TO SOUTHEAST WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE GULF COASTAL WATERS TUESDAY MORNING AND AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY...THURSDAY AND OVER THE WEEKEND. AT THIS TIME...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED FOR TODAY. LAW ENFORCEMENT AGENCIES AND FIRST RESPONDERS SHOULD PLAN ACCORDINGLY FOR AN EXTENDED PERIOD OF ACTIVE WEATHER. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL PROMPTLY IF SEVERE WEATHER OCCURS IN YOUR AREA.
In the hours before
Local storm report, Oct 16, 5:06 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TORNADO LEEVILLE 29.24N 90.21W
10/16/2006 LAFOURCHE LA LAW ENFORCEMENT
BOATS TORN FROM MOORINGS WITH ONE RUPTURING A GAS LINE.
TWO TRAILER HOMES FLIPPED WITH PEOPLE TRAPPED.
0300 AM FLOOD 8 N WAVELAND 30.40N 89.38W
10/16/2006 HANCOCK MS LAW ENFORCEMENT
COASTAL FLOODING IN SHORELINE PARK AREA. WATER 8 INCHES
FROM HOMES. PERSONS BEING EVACUATED FROM AREA.
0345 AM TORNADO LEEVILLE 29.24N 90.21W
10/16/2006 LAFOURCHE LA LAW ENFORCEMENT
7 MOBILE HOMES OVERTURNED.
0415 AM TORNADO CARVILLE 30.22N 91.10W
10/16/2006 IBERVILLE LA LAW ENFORCEMENT
ROOF ON ROAD IN SEAMOREVILLE AT BARROW STREET. POWER
LINES AND TREES DOWN.
&&
17Local storm report, Oct 16, 5:28 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TORNADO LEEVILLE 29.24N 90.21W
10/16/2006 LAFOURCHE LA LAW ENFORCEMENT
*** 4 INJ *** BOATS TORN FROM MOORINGS WITH ONE RUPTURING
A GAS LINE. TWO TRAILER HOMES FLIPPED WITH PEOPLE
TRAPPED. 4 PEOPLE INJURED AND TAKEN TO THE HOSPITAL.
&&
17Local storm report, Oct 16, 5:58 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD LEEVILLE 29.24N 90.21W
10/16/2006 LAFOURCHE LA LAW ENFORCEMENT
LOW LYING ROADWAYS INCLUDING HWY 1 ARE BECOMING INUNDATED
BY COASTAL FLOOD WATERS.
0530 AM FLOOD GRAND ISLE 29.21N 90.03W
10/16/2006 JEFFERSON LA LAW ENFORCEMENT
LOW LYING ROADWAYS INCLUDING HWY 1 ARE BECOMING INUNDATED
BY COASTAL FLOODING.
&&
17The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:58 PM CDT | Coastal Flood Watch | LIX | 7 hr | |
| Oct 16, 4:37 AM CDT | Coastal Flood Warning | LIX | 31 hr | |
| Oct 16, 5:12 AM CDT | Tornado Warning | LIX | Walthall | 33 min |
| Oct 16, 5:35 AM CDT | Tornado Warning | LIX | Harrison | 25 min |
| Oct 16, 5:40 AM CDT | Tornado Warning | LIX | Pearl River | 35 min |
| Oct 16, 5:47 AM CDT | Tornado Warning | LIX | Walthall | 28 min |
| Oct 16, 5:52 AM CDT | Tornado Warning | LIX | Hancock | 38 min |
| Oct 16, 6:05 AM CDT | Tornado Warning | LIX | Hancock | 25 min |
| Oct 16, 6:30 AM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Oct 16, 7:50 AM CDT | Tornado Warning | LIX | Jackson | 25 min |
| Oct 16, 8:28 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Oct 16, 1:22 PM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 9 hr |
| Oct 16, 3:59 PM CDT | Tornado Warning | LIX | Walthall | 31 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.